MAUDE Adverse Event Report: TYBER MEDICAL 3.5MM TI CANN SCREW + LT - 42MM; HEADED TRAUMA SCREW

TYBER MEDICAL 3.5MM TI CANN SCREW + LT - 42MM; HEADED TRAUMA SCREW
Model Number 04.354.342
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); Skin Infection (4544)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This patient was part of a retrospective clinical study where additional information was provided 22 aug 2024.Patient had active infection at both surgical sites at 4 weeks post-op.Additional medication prescribed and a wound care team was seen for further treatment.Patient was radiographically fused at 3 months post-op, but infection still present.Patient underwent hardware removal on (b)(6) 2023 at 4.5 months post-op to address wound healing complications and the risk of osteomylitis.No noted hardware failures were observed from the explanted devices.Patient returned to normal activity 10 months post-op with completed wound healing and no remaining infection.A historical data analysis was conducted returning no associated complaints, capas, trends, or nonconformities within the last 24 months for the trauma screw system related to infections.No lot information was provided and the devices were discarded; therefore a device evaluation and device history record review could not be performed.The root cause cannot be determined.
 
Event or Problem Description
Tyber medical became aware of an adverse event as part of a retrospective clinical study into our headed screw system.Patient reported to clinic 4 weeks post-op with infection at the surgical sites and prescribed medication.Patient was radiographically fused at 3 months post-op.The patient returned at 4.5 months post-op with the infection persisting.Hardware was removed at 4.5 months post-op.The patient fully healed from the infection at the 10 month point.Adverse event reported from clinic: at 4 weeks post operative the patient was placed on clindamycin 300mg tid for 10 days due to history of diabetes and open ulcerations.The event was intermittent, moderate, serious, and not life threatening.The actions taken for this event required therapy and the patient recovered without sequelae.This event was not related to the tyber medical trauma screw system.The clindamycin was discontinued, and the patient was sent to wound care for additional follow-up and wound treatment.The patient had a second visit because their wounds did not heal with assistance of wound care.The patient was subsequently brought back to the or for removal of hardware, incision and drainage, and application of wound vac.The patient is now following with wound care and symptoms have resolved.The patient recovered without sequelae.

Brand Name
3.5MM TI CANN SCREW + LT - 42MM
Common Device Name
HEADED TRAUMA SCREW
Manufacturer (Section D)
TYBER MEDICAL
83 s commerce way
bethlehem PA 18017
Manufacturer (Section G)
TYBER MEDICAL
83 s commerce way
bethlehem PA 18017
Manufacturer Contact
tamara lewis
83 s commerce way
bethlehem, PA 18017
8667610933
MDR Report Key20085856
Report Number3012966183-2024-00010
Device Sequence Number7736471
Product Code HWC
UDI-Device Identifier00810040632594
UDI-Public00810040632594
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153575
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.354.342
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Initial Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR
Patient SexFemale